Skip to main content
Explore URMC
menu

2020 Oral Medicine Conference

Oral Medicine - Science and Practice in Healthy and Medically Complex Patients

Important Update

May 15, 2020: Live broadcast from EIOH

Thank you for your interest in the 6th Oral Medicine Conference at Eastman Institute for Oral Health (EIOH). We are excited about the high registration for the conference, and continue to work on an exciting scientific program.

Considering the recent global circumstances, a few changes will take place:

  • The conference will be delivered online. Due to the new University of Rochester policy, we are moving to an online platform. This new format will provide new opportunities for us for engagement and learning.
  • Please plan to have Internet access during the date of the conference on Fri., May 15, 2020. A link will be sent to the registrants and residents signed in for DEN416 prior to the conference.

We will provide further details as the conference date approaches.

Learning Objectives

  • Increase awareness of oral manifestations for systemic diseases
  • Understand the significance of lab tests in the dental practice
  • Discuss the considerations in prescribing topical medication for oral diseases
  • Ascertain the principles of dental management of cancer patients
  • Learn about current approaches to oral manifestations of cancer therapy

Educational Objectives

An overview of contemporary oral medicine for the general practitioner with emphasize on practical implications in the dental setting. Key topics will include oral manifestation in systemic diseases, common lab tests applicable for dental practice, principles of prescribing topical steroids for the treatment of oral diseases, common non-steroidal interventions for oral diseases, considerations in dental clearance prior to cancer therapy, management of oral complications in cancer patients, and more. The workshop will include presentations, case-based discussions and interactive activities.

Speakers

TreisterDr. Nathaniel Simon Treister, D.M.D., D.M.Sc.

Associate Surgeon and Division Chief, Division of Oral Medicine and Dentistry, Brigham and Women’s Hospital, Boston, MA, USA
Associate Professor, Department of Oral Medicine, Infection and Immunity, Harvard School of Dental Medicine, Boston, MA, USA

Dr. Treister is Chief of the Division of Oral Medicine and Dentistry at Brigham and Women’s Hospital and Clinical Director of Oral Medicine and Oral Oncology at the Dana-Farber/Brigham and Women's Cancer Center in Boston, Massachusetts. Dr. Treister earned his DMD from the University of Pennsylvania School of Dental Medicine and subsequently completed his Oral Medicine and Oral Biology training at the Harvard School of Dental Medicine, where he is an Associate Professor of Oral Medicine in the Department of Oral Medicine, Infection and Immunity.

He is board certified in Oral Medicine and practices at Brigham and Women’s Hospital, Dana-Farber Cancer Institute, and Boston Children’s Hospital with special interest in oral mucosal diseases, salivary gland diseases, orofacial neuropathic disorders, and oral complications in cancer patients. He has published extensively in the field of oral medicine with an emphasis on oral complications of allogeneic hematopoietic cell transplantation and oral graft-versus-host disease. He is co-principal investigator of an NIH R01 grant entitled “Long Term Oral Health Outcomes in the Chronic GVHD Consortium” and serves as site principal investigator for an NIH U01 grant entitled “Clinical Registry of Dental Outcomes in Head and Neck Cancer Patients”.

Elad

Sharon Elad, D.M.D., M.Sc.

Professor and Chair, Division of Oral Medicine
Principal Consultant, Hospital Dentistry
Eastman Institute for Oral Health, University of Rochester Medical Center, Rochester, NY, USA

Dr. Elad is a Professor of Dentistry at the University of Rochester, where she is Chair of the Division of Oral Medicine at the Eastman Institute for Oral Health (EIOH), and a Principal Consultant for Hospital Dentistry at University of Rochester Medical Center, Rochester, NY. Dr. Elad is currently the Chair of the MASCC/ISOO Mucositis Study Group (MSG). Dr. Elad is also the section head for GVHD and for Viral Infections in the MASCC/ISOO Oral Care Study Group (OCSG). During the years of service in the MSG and OCSG leadership as well as in the ISOO Board she took a lead role in the development and publication of several guidelines and position papers.

Dr. Elad published extensively in professional journals, co-authored multiple book chapters and is an editorial board member in several medical journals. 

Scientific Program

Earn 9 continuing education (CE) credits during this conference (6 CE credits at the main conference and 3 CE credits at the hands-on workshop). Please visit for updates, as program is subject to change.

If you’ve pre-registered for the conference, your CE credit certificate will be available at the registration desk after the final lecture. If you register on-site please leave your email address at the registration desk so we may send your CE certificate to you.

Time Duration Presentation/Topic Speaker
7:30-8:30 a.m.   Exhibition/ Registration Opens  
8:30 a.m.   Welcome S. Elad
8:35-9:20 a.m. 45 min. Overview of Clinical Laser Dentistry R. Convissar
9:20-10:05 a.m. 45 min. Foundations of Clinical Laser Dentistry R. Convissar
10:05-10:35 a.m. 30 min. Coffee Break & Exhibition  
10:35-11:05 a.m. 30 min. Photobiomodulation and photodynamic therapy P. Arany
11:05-11:35 a.m. 30 min. From clinical evidence to clinical practice guidelines - low level laser and light therapy S. Elad
11:35 a.m.-12:20 p.m. 45 min. Laser safety R. Convissar
12:20-1:20 p.m. 60 min. Lunch & Exhibition  
1:20-2:05 p.m. 45 min. Laser application in medically complex patients and oral medicine R. Convissar
2:05-2:35 p.m. 30 min. Advances in laser dentistry R. Convissar
2:35-2:55 p.m. 20 min. Coffee Break & Exhibition (for workshop participants)  
Hands-on Workshop
2:55-3:35 p.m. 30 min. Demonstration of the device components, safety features, procedures R. Convissar
3:35-4:35 p.m. 60 min. Practice hands-on R. Convissar
4:35-5:00 p.m. 25 min. How to run a laser dental clinic R. Convissar
5:00-5:30 p.m. 30 min. Ask the expert R. Convissar

Registration & Payment

Payment of registration fees must be made by one of the following methods:

  • On-line: This mode of registration allows credit card payment.
  • Check: To be mailed with the registration form (see details in the registration form).
  • On site: At the registration desk on the day of the conference.

Registration Fee

The registration to the conference allows entrance to the lectures and commercial exhibition.

  Registration before 4/23 Registration 4/24 - 5/13 Registration on-site
Dentists and physicians $165 $200 $220
EIOH full-time faculty, hygienists, retired dentists $80 $100 $115
EIOH residents, students, and dental assistants $35 $45 $55
EIOH Residents attending the Advanced Oral Medicine course (DEN416) free free free

*Please be advised that the number of seats in the auditorium is limited. Registration is on a first-come basis.

Registration Desk

  • You are invited to stop at the registration desk to sign in for the conference and to receive your registration packet (printed materials and voucher for lunch).
  • The registration desk will be located at the entrance to the Farash Auditorium at Eastman Institute for Oral Health, 625 Elmwood Ave.
  • The registration desk will be operating on the day of the conference. Operation hours will start at 7:30 a.m. until the beginning of the lectures, and at certain times throughout the day (please check times at the desk).
  • For pre-registered attendees, the CE credit certificate will be available at the end of the conference at the registration desk. For on-site registrees, please leave your email address at the Registration Desk.

Cancellation Policy

All cancellations must be faxed or e-mailed. Refund of registration fee will be as follows:

  • Before Apr. 3, 2020 - 100% refund
  • From Apr. 4, 2020 until Apr. 23, 2020 - 50% refund
  • No refund on cancellations received after Apr. 24, 2020

Registration will only be valid upon receipt of the full payment by the registration department according to the deadline indicated. A confirmation of registration will only be sent after receipt of the required fees.